Alert archive / Texas / Red Flag Warnings in 2016
Red Flag Warning 2, NWS San Angelo, TX
NWS San Angelo, TX issued this red flag warning at Jan 31, 2016, 3:19 AM CST for 11 counties in Texas. It took effect at Jan 31, 2016, 11:00 AM CST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 31, 2016, 3:19 AM CST (09:19 UTC)
- In effect from
- Jan 31, 2016, 11:00 AM CST
- Expired
- Jan 31, 2016, 3:12 PM CST
- In force
- 4 hr
- Issued by
- NWS San Angelo, TX
Counties Coke County, TX, Concho County, TX, Crockett County, TX, Irion County, TX, Kimble County, TX, Menard County, TX, Runnels County, TX, Schleicher County, TX, Sterling County, TX, Sutton County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 21 km from the middle of the area, began a volume at 09:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.3 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4391 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
432 WWUS84 KSJT 310919 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 319 AM CST SUN JAN 31 2016 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TODAY... .THE COMBINATION OF GUSTY WEST WINDS...VERY DRY CONDITIONS ...AND WELL ABOVE NORMAL TEMPERATURES WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS TODAY. THESE CONDITIONS ARE EXPECTED ACROSS THE CONCHO VALLEY...NORTHERN EDWARDS PLATEAU AND MUCH OF THE NORTHWEST HILL COUNTRY. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED AGAIN MONDAY ACROSS MUCH OF WEST CENTRAL TEXAS. TXZ064>066-071>073-076>078-168-169-010000- /O.NEW.KSJT.FW.W.0002.160131T1700Z-160201T0000Z/ /O.NEW.KSJT.FW.A.0001.160201T1700Z-160202T0000Z/ STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-CROCKETT-SCHLEICHER- SUTTON-MENARD-KIMBLE- 319 AM CST SUN JAN 31 2016 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING FOR VERY WARM TEMPERATURES...VERY DRY CONDITIONS...AND GUSTY WINDS. ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON FOR CRITICAL FIRE WEATHER CONDITIONS... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON. * AREA...CONCHO VALLEY...NORTHERN EDWARDS PLATEAU AND MUCH OF THE NORTHWEST HILL COUNTRY. * WIND...WEST WINDS OF 15 TO 20 MPH...WITH GUSTS TO NEAR 30 MPH * HUMIDITY...10 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ049-054-098-099-113-114-127-128-139-140-154-010000- /O.NEW.KSJT.FW.A.0001.160201T1700Z-160202T0000Z/ FISHER-NOLAN-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR- CALLAHAN-COLEMAN-BROWN-MCCULLOCH- 319 AM CST SUN JAN 31 2016 ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON FOR CRITICAL FIRE WEATHER CONDITIONS... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON. * AREA...MUCH OF WEST CENTRAL TEXAS. * WIND...SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS NEAR 35 MPH. * HUMIDITY...10 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
1 follow-up statement
368 WWUS84 KSJT 312112 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 312 PM CST SUN JAN 31 2016 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TODAY... .WITH WEAKENING WIND SPEEDS THIS AFTERNOON...THE RED FLAG WARNING WHICH WAS IN EFFECT FOR PARTS OF WEST CENTRAL TEXAS UNTIL 6 PM... HAS BEEN CANCELLED. A FIRE WEATHER WATCH REMAINS IN EFFECT LATE MONDAY MORNING THROUGH MONDAY AFTERNOON...AND HAS BEEN EXPANDED TO INCLUDE SAN SABA AND MASON COUNTIES. GUSTY SOUTH TO SOUTHWEST WINDS WILL DEVELOP ON MONDAY AND WILL BE COMBINED WITH WARM AND DRY AIR. CRITICAL FIRE WEATHER CONDITIONS ARE ANTICIPATED. TXZ064>066-071>073-076>078-168-169-010400- /O.CAN.KSJT.FW.W.0002.000000T0000Z-160201T0000Z/ /O.CON.KSJT.FW.A.0001.160201T1700Z-160202T0000Z/ STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-CROCKETT-SCHLEICHER- SUTTON-MENARD-KIMBLE- 312 PM CST SUN JAN 31 2016 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON FOR CRITICAL FIRE WEATHER CONDITIONS... ...RED FLAG WARNING FOR PARTS OF WEST CENTRAL TEXAS UNTIL 6 PM TODAY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS CANCELLED THE RED FLAG WARNING WHICH WAS IN EFFECT UNTIL 6 PM TODAY. THE FIRE WEATHER WATCH FOR MONDAY REMAINS IN EFFECT. && $$ TXZ155-170-010400- /O.EXA.KSJT.FW.A.0001.160201T1700Z-160202T0000Z/ SAN SABA-MASON- 312 PM CST SUN JAN 31 2016 ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON FOR CRITICAL FIRE WEATHER CONDITIONS... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON. * AREA...ALL OF WEST CENTRAL TEXAS. * WIND...SOUTH TO SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS NEAR 35 MPH. * HUMIDITY...10 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ049-054-098-099-113-114-127-128-139-140-154-010400- /O.CON.KSJT.FW.A.0001.160201T1700Z-160202T0000Z/ FISHER-NOLAN-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR- CALLAHAN-COLEMAN-BROWN-MCCULLOCH- 312 PM CST SUN JAN 31 2016 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON FOR CRITICAL FIRE WEATHER CONDITIONS... * AREA...ALL OF WEST CENTRAL TEXAS. * WIND...SOUTH TO SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS NEAR 35 MPH. * HUMIDITY...10 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at Jan 30, 11:44 PM CST, 3 hours 35 minutes earlier.
Area forecast discussion, Jan 30, 11:44 PM CST, 3 hours 35 minutes before
Area Forecast Discussion National Weather Service SAN ANGELO TX 1144 PM CST SAT JAN 30 2016 .AVIATION... /06Z TAFS/ All terminals will remain VFR for the next 24 hours. Wind profile data, from the San Angelo and Dyess AFB WSR-88Ds, indicate 50 to 55 knots at approximately 3000 feet above ground level. Thus, expect winds at the Abilene and San Angelo terminals to remain gusty tonight. && .PREV DISCUSSION... /issued 538 PM CST SAT JAN 30 2016/ AVIATION... /00Z TAFS/ Look for VFR conditions to continue for the next 24 hours. Another cold front will bring a wind shift tomorrow. Before the front, expect winds from the southwest to west; after the front, winds will be from the northwest to west. PREV DISCUSSION... /issued 340 PM CST SAT JAN 30 2016/ SHORT TERM... (Tonight and Sunday) Unseasonably warm, near record temperatures across West Central Texas this afternoon are combined with gusty southwest winds. A record high of 85 degrees has already been set at San Angelo. Winds will decrease and back slightly this evening, and then increase again overnight and veer to the west by Sunday morning. Mixing effects will keep temperatures up overnight for most areas. Still anticipating lows to be considerably colder at a few locations in low-lying areas, and this is reflected in the forecast lows. Quasi-zonal flow aloft will continue over Texas through Sunday. A shortwave trough will move east across the northern Plains tonight and into the upper Midwest on Sunday. Trailing portion of associated cold front will sag south into the Big Country during the day Sunday. This weak front should reach Abilene by mid or late afternoon. Temperatures will be cooler across our far northern counties Sunday, and to a lesser extent toward the I-20 corridor. Farther south across our central and southern counties, will have another day well-above normal temperatures with highs in the upper 70s to lower 80s. 19 LONG TERM... (Sunday night through Saturday) A fairly progressive pattern will continue through the next week, maintaining a low potential for rainfall in the foreseeable future. We'll also see a few cold fronts in the area, with the strongest front arriving midweek. We'll see a lot of mostly sunny skies throughout the period. The first cold front will be in the area Sunday evening, resulting in light winds during the overnight hours. Winds will remain light and, with dry air in place, we should see temperatures cool nicely. Temperatures by sunrise Monday are forecast to be in the upper 30s to lower 40s. With the front in the vicinity early Monday, winds should be relatively light. However, a strong upper-level shortwave trough will be approaching the area during the day, resulting in strong pressure falls in the southern Plains. The resulting pressure gradient will support breezy conditions during the afternoon hours. Coincident with the stronger winds, 850 mb temperature are progged to approach 18c as the thermal ridge builds over the region ahead of a Pacific cold front. Temperatures are forecast to warm into the upper 70s to mid 80s across the CWA Monday afternoon. We'll continue to monitor the potential for enhanced fire danger. As the Pacific cold front moves across the area Monday night, winds will shift to the west, remaining 15-20 mph overnight. This should keep temperatures rather mild, by mid-winter standards, with lows in the low/mid 40s. Cooler air will filter into the area on Tuesday, with highs in the mid 50s to lower 60s. Despite the cooler temperatures, we're still looking at relative humidities near 20%, so fire danger may be an issue yet again. Cold temperature are expected Wednesday morning, with lows generally falling below the freezing mark. We expect temperatures to remain in the upper 50s to mid 50s on Wednesday in the wake of a secondary polar front (that will arrive Tuesday night). Cold temperatures will again affect the CWA Wednesday night, but a warm-up will commence on Thursday. High temperatures will rebound into the 60s by Friday. Johnson FIRE WEATHER... The Red Flag Warning was expanded late this morning to encompass all of the Big Country area along/north of I-20. Wind speeds are borderline, but humidity values will have dropped to between 8 and 15 percent across most of our area. These conditions are combined with unseasonably warm temperatures, and a wildfire is ongoing in far western Callahan County. Elevated to critical fire weather will continue Sunday into early next week. On Sunday, winds will shift to the north and northeast across the Big Country, as a weak cold front enters that area. Farther south across the rest of West Central Texas, gusty west winds will be combined with well-above normal temperatures and very dry air. On Monday, gusty south to southwest winds will again be combined with well-above normal temperatures and very dry air. Strong, gusty west winds are expected Monday night and Tuesday, following passage of a Pacific cold front. Relief in the form of weaker winds and cooler air is expected to finally arrive by next Wednesday. 19 && .PRELIMINARY POINT TEMPS/POPS... Abilene 49 73 40 79 / 0 0 0 0 San Angelo 47 82 40 84 / 0 0 0 0 Junction 38 82 39 85 / 0 0 0 0 && .SJT Watches/Warnings/Advisories... None. &&
Hazardous weather outlook, Jan 30, 2:45 PM CST, 12 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 245 PM CST SAT JAN 30 2016 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-312045- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 245 PM CST SAT JAN 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH LATE THIS AFTERNOON ACROSS WEST CENTRAL TEXAS...WITH GUSTY SOUTHWEST WINDS...VERY DRY AND WARM AIR. A RED FLAG WARNING IS IN EFFECT UNTIL 6 PM FOR ALL OF THE BIG COUNTRY...ALONG WITH THE AREA WEST OF A WINTERS TO SAN ANGELO TO OZONA LINE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS WILL ON SUNDAY... MAINLY DURING LATE MORNING AND AFTERNOON HOURS WITH GUSTY WEST WINDS...WARM AND DRY AIR. ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE MONDAY AND TUESDAY...AS GUSTY WINDS AND LOW RELATIVE HUMIDITY VALUES PREVAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 31, 3:19 AM CST | Fire Weather Watch | SJT | Brown, Callahan, Coke, Coleman, Concho, Crockett and 18 more | 24 hr |
Nearby
Red Flag Warnings in Texas, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.